Hail, Greene
- When
- May 10, 11:30 PM CST
- Where
- Greene County, 0.88 mi NE of Ebenezer
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.340, -93.310
This report was from mPING.
A cold front produced severe thunderstorms with large hail and flash flooding across the Ozarks.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A cold front produced severe thunderstorms with large hail and flash flooding across the Ozarks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 10, 10:58 PM CST, 32 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 1158 PM CDT Wed May 10 2017 .SHORT TERM...(This evening through Thursday) Issued at 236 PM CDT Wed May 10 2017 A moist and unstable airmass is in place across the area and this will aid in the development of additional showers and storms through Tonight. While the main synoptic front is located across Northern Missouri west into Northern Kansas, an effective front/trough is located further south from Central Missouri back into West Central Oklahoma. Impulses riding up from the south have contributed to pockets of storm development, most remaining just to our north and west thus far. Will be watching the evolution of storms across Southern and Central Oklahoma this afternoon and evening as they approach the area ahead of a lead impulse over the Red River Valley. The atmosphere is ripe for organized storms with 1500j/kg of ML cape along with 40-50kts of effective bulk shear. If storms can get organized then large hail and damaging winds will be possible. Locations along and north of Interstate 44 are most favored for this activity. Most model guidance thus far has struggled with the evolution of showers and storms and thus caution must be used with them. There is a signal that the heavier axis of showers and storms may be pushed further south into our area tonight vs locations to our north given a strong low level jet developing and interacting with this trough/effective boundary. While uncertainty in this scenario is high, it would have implications on our qpf amounts overnight and this will need to be monitored. A severe threat will exist for most of the night as the environment will not change much. Shear profiles will actually become more favorable for storms heading into the overnight hours. There will likely be ongoing showers and storms Thursday morning across the area and this will be key as to what it does with the true synoptic front. Models have the front along the Interstate 44 corridor Thursday afternoon. Forecast soundings off the GFS reveal a class splitting supercell profile with large hail being the most prominent threat. Mid level lapse rates will be steep and CAPE will be plentiful especially in the hail growth zone. Thinking that robust thunderstorm development is possible along the front in the afternoon with hail to the size of golfballs possible. There is a conditional threat for a tornado if storms can ride the front and increase effective helicities. This will be evaluated more closer to tomorrow. A Slight risk for severe storms is across most of the area for Thursday with locations along and south of Interstate 44 most likely to be affected. Lastly, with such a high moisture content and potential for training storms, there is a locally heavy rainfall signal across the area as well. Storm total rainfall amounts of 0.5 to 1.5 inches looks likely with some locations receiving 2 inches within the heavier storms. This could definently cause some localized flooding issues. Widespread flooding does not look likely at this time however depending on overnight storms then the flooding threat could be higher Thursday, this will be also be monitored closely. .LONG TERM...(Thursday Night through Wednesday) Issued at 236 PM CDT Wed May 10 2017 Ongoing thunderstorms Thursday night will eventually end during the morning hours Friday. Fantastic weather is expected for Saturday through Monday. An active pattern returns by the middle of next week with several systems potentially impacting the area under a west to southwest flow regime. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1152 PM CDT Wed May 10 2017 KSGF/KJLN/KBBG tafs: Scattered thunderstorms will move through the region at times. In the near term storms over sw MO and ne OK are expected to produce mvfr/maybe brief IFR conditions with heavier showers. A sfc front will veer winds to the nw and north late in the taf period with the potential for mvfr and ifr ceilings. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...DSA
Hazardous Weather Outlook National Weather Service Springfield MO 838 PM CDT Wed May 10 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 838 PM CDT Wed May 10 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated Hail risk. Elevated Thunderstorm wind damage risk. Limited Flooding risk. Elevated Lightning risk. DISCUSSION... Numerous showers and scattered thunderstorms will occur overnight. The overall risk for severe storms has become lower somewhat, but isolated strong to severe storms with one inch hail and wind gusts of 60 mph will still be possible. Short term guidance indicates that the overall activity will shift farther to the southeast overnight into the I-44 corridor and counties just to the south. Training storms may produce small areas of excessive rain and flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A greater coverage of thunderstorms is expected area wide Thursday into Thursday evening as a cold front moves into the area. Strong to severe thunderstorms are possible with large hail to the size of golf balls and damaging winds to 60 mph being the main threats. If thunderstorms can remain on the front then a tornado threat would exist. Locally heavy rainfall will also be possible with these storms. Total rainfall amounts up to an inch and a half are likely with a few two inch amounts possible. This could result in localized flooding issues through Thursday night. .SPOTTER INFORMATION STATEMENT... Activation is becoming less likely, but spotters should continue to monitor local conditions. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
Special Weather Statement
National Weather Service Springfield MO
1209 AM CDT THU MAY 11 2017
MOZ090-094-110600-
Greene MO-Lawrence MO-
1209 AM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAWRENCE AND GREENE
COUNTIES UNTIL 100 AM CDT...
At 1209 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ash Grove, or 9 miles northwest of Republic, moving northeast at 40
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Northern Springfield... Willard...
Strafford... Ash Grove...
Fair Grove... Brookline...
Halltown... Sacville...
Glidewell... Ebenezer...
Bassville... Bois D'arc...
Cave Springs...
This includes Interstate 44 between mile markers 57 and 68, and
between mile markers 70 and 87.
LAT...LON 3727 9371 3729 9367 3728 9363 3731 9363
3742 9340 3741 9308 3728 9308 3711 9361
TIME...MOT...LOC 0509Z 243DEG 34KT 3723 9358
WiseThe Springfield radar (KSGF), 14 km away, was scanning. The volume nearest the first event began at 05:28 UTC.
32 hail, 10 thunderstorm wind, 9 flash flood, 1 tornado, 1 lightning. Local standard time, as filed.
This report was from mPING.
Law enforcement estimated wind gusts up to 60 mph.
A brief EF-0 tornado touched down near the intersection of Gateway Drive and Jute Road north of Neosho. Several trees were uprooted. Several homes had minor damage to roofs. Several outbuildings and sheds were severely damaged. Estimated maximum winds were up to 85 mph.
A large tree was uprooted and numerous shingles were blown off a house.
A lightning strike caused a fire at a well house.
Quarter size hail was reported at a business located at Interstate 49 and Highway 86.
Hail covered the ground.
Hail covered the the ground.
There were multiple pictures from social media of hail up to the size of quarters around the Rogersville area.
Quarter to half dollar size hail was reported.
The fire department reported quarter size hail around the Kirbyville area through the Forsyth area into the Taneyville area.
There were several pictures on social media of quarter size hail northwest of Aurora.
A set of bleachers at Bladwin Park in Aurora were blown over.
A large tree was blown down near Marionville. This storm report was from social media.
Several trees were blown down on Highway M near Highway 143.
Nickel to quarter size hail was reported at the Kindall store near Olga.
Several large tree limbs were blown down on Holder Road east of Highway ZZ.
Farm Road 1090 was flooded and closed.
A water rescue occurred at County Road 514 near State Highway K along Cowskin Creek. Occupants drove car into flood water.
A tree was blown down on Highway 160 east of Alton near State Highway U.
Six inches of water was flowing over the road at NW Ridge Drive and Division Street.
Highway 43 was flooded and closed.
Nickel to quarter size hail was reported north of Ava.
The low water crossing at Kerr Road and Holder Road in Christian County was flooded. There was one vehicle stalled in the flood water.
Half dollar size hail was reported at a local boutique store on State Highway ZZ.
Several trees were blown down on to some homes. A local grocery store lost a roof.
Several trees were uprooted.
Several trees were uprooted.
Highway 126 was flooded and closed at the North Fork of the Spring River.
Highway CC was flooded and closed at Lost Creek.
The intersection of Holly Road and Ibex Road was flooded and impassable.
Highway U was flooded and closed at Pedelo Creek.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2017Every state in 2017This day in weather historyThe tornado archive for Missouri, 2017Warnings in Missouri, May 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 694647, 694733, 698521, 694694, 694648, 694692, 694650, 694649, 694652, 694659, 694660, 694661, 694662, 694663, 694664, 694681, 694665, 694666, 698748, 694667, 698520, 694668, 694669, 694670, 694671, 694672, 694674, 694680, 694685, 694701, 694675, 694698, 694696, 694689, 694700, 694677, 694676, 694705, 694706, 694704, and more.